MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ENDOTRACHEAL TUBE; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUE LINE ENDOTRACHEAL TUBE; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION
Model Number 198-35L
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during the pre-use check, the customer noticed the tracheal cuff was unable to be inflated.No patient injury or adverse affects.No additional information is available for this complaint.
 
Additional Manufacturer Narrative
H10: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample and four photos were received for evaluation.Visual inspection found a rip was detected in the pilot balloon; therefore, a leak was detected, complaint was confirmed.No other analysis was performed.The root cause of the reported issue was found to be manufacturing.Customer complaint notification was made to production personnel to explain the importance to adherence or following in the procedures, by quality engineer on 25/jul/2022.This remediation mdr was generated under protocol b10010579, as a result of warning letter cms# 617147.

Brand Name
PORTEX BLUE LINE ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
7-1-1 akasaka,
minneapolis, MN 55442
MDR Report Key15052433
Report Number3012307300-2022-13577
Device Sequence Number5500756
Product Code CBI
UDI-Device Identifier15019315058615
UDI-Public15019315058615
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K953483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2024
Device Model Number198-35L
Device Catalogue Number198-35L
Device Lot Number4169687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown